Doctor insights on:
Librium Taper For Alcohol Withdrawal
I wanted to know is chlordiazepoxide/librium a good medication for alcohol withdrawal and the associated anxiety?
I'm on a short course of librium for alcohol withdrawal. After that is there a medicine that can help with cravings?
My dr placed me on librium for 10 days for alcohol withdrawal. How long do withdrawal symptoms last? Will I be ok after the 10 days I hope?
Yes: Alcohol withdrawal can often last up to 7 days after the last drink. So, after 10 days you should be ok. Note though that this is if you 100% abstain from any alcohol at all, even a sip. Also, taking alcohol and a benzodiazepene like Librium is extremely dangerous as it significantly raises your risk of seizure. Good luck on kicking the habit. ...Read more
I am experiencing anxiety that comes with alcohol withdrawal. I took 20mg of librium about 4 hours ago. Is it safe to take another dose after only 4hr?
Medication Management: Always take medications according to prescribed recommendations. ...Read more
I am taking Librium for alcohol withdrawal. Prescribtion is for 25mg. Take 2 capsules every 6 hrs for 1 day. 2 every 8 hours day 2. 2 every 12 hours day 3. 2 every night at bedtime day 4. I can't funtion on this stuff. Tired, dizzy and somewhat lig
How would I know?: Without your telling me how much your are drinking and anything about your other medical history, no doctor could tell you. I assume you are worried because you are drinking regularly. If you experience anxiety, increased sweating, and (especially) "shakes" - tremor - particularly in the morning, or find you have to wake up in the middle of the night to drink, or early in the morning, then yes. ...Read moreSee 1 more doctor answer
Alcohol withdrawal: Someone, who has been dependent on alcohol and suddenly stops drinking, will go through withdrawals. Withdrawal symptoms include hand tremors, insomnia, nausea or vomiting, psychomotor agitation, transient hallucinations (auditory, visual or tactile), anxiety, tonic clonic seizures and delirium tremens. Withdrawal symptoms usually start 3 days after the last use of alcohol. Thanks. ...Read more
The 'shakes': Or tremor, increased sweating, high pulse rate and blood pressure, anxiety, insomnia, headache, nausea, vomiting, diarrhea, shaking chills and/or sweats, perceptual distortions (hallucinations) involving sight, sound and smell (and touch), seizures and a profound delirium involving all the above symptoms put together, combined with agitation, global confusion and fused hallucinations (dt's).Enough? ...Read more
Yes: Delirium tremens due to alcohol cessation may well start with a withdrawal seizure followed by frank delirium, hallucinations and tremors. Therefore, if alcohol abuse is to be terminated, one cannot stop abruptly, and must be slowly withdrawn, under medical supervision. Lastly, if a seizure does occur, it is against the law to drive a motor vehicle in the usa. ...Read more
Most of them:
Most alcoholics are deficient in vitamins and taking them is very important for reducing withdrawal symptoms ; maintaining sobriety. I advise a strong b complex with 100 mg of b's (b1 is esp. Crucial) ; vit. C 1000 mg. Minerals like zinc ; magnesium ; l-glutamine 1000 mg 3x/day also help. Avoid sweets. See
http://www. Healthy. Net/health/article/nutritional_program_for_alcohol_detoxification/1851/3a. ...Read more
Danger: not too fast: Abrupt withdrawal from alcohol can be not only anxiety-provoking but dangerous. Some will experience dt's (seriously altered thinking and possibly hallucinations) and others seizures. The depression could herald one of these. Detoxification with benzodiazipenes either in an outpatient - but better in an inpatient setting would be safer. It would also allow coordination of formal counseling/rehab. ...Read moreSee 1 more doctor answer
I can not: Find any evidence that it does.Get a more detailed answer ›
Yes it can...: Depending on how much you drink during a "binge" and how often you have binges, you can have alcohol withdrawal symptoms starting as soon as the first day after up to several days after. That is why bingeing on a regular basis is considered a form of alcoholism. ...Read moreSee 2 more doctor answers
Not a good idea: While Xanax (alprazolam) could help with some symptoms, it is never used this way in a medical setting. Xanax (alprazolam) is short acting and one of the most addictive benzodiazipines. It itself has the highest risk of seizures if withdrawaling from it. Since not doctor who is familar with treating alcohol withdrawal would use it, I suspect you are trying to withdrawal yourself. Don't do it find a qualified physician. ...Read moreSee 1 more doctor answer
With help of doctor: I don't know how far along you are in your recovery from alcohol abuse, or if you've just stopped drinking. In the immediate withdrawal period, you may well need some medications to deal with symptoms -- and I would recommend working with your doctor on this. If you are farther out in your recovery, you may need evaluation for other co-occurring conditions like depression. Psychiatrist can help. ...Read more